Alert archive / Nevada / Excessive Heat Watches in 2021
Excessive Heat Watch 2, NWS Las Vegas, NV
NWS Las Vegas, NV issued this excessive heat watch at Jun 9, 2021, 1:04 PM PDT for Clark County, Nye County, Nevada; Mohave County, Arizona; Inyo County, San Bernardino County, California. It took effect at Jun 14, 2021, 10:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 9, 2021, 1:04 PM PDT (20:04 UTC)
- In effect from
- Jun 14, 2021, 10:00 AM PDT
- Expired
- Jun 10, 2021, 1:21 PM PDT
- In force
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Inyo County, CA, San Bernardino County, CA, Clark County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 100 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.1 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3413 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
445 WWUS75 KVEF 092004 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 104 PM PDT Wed Jun 9 2021 CAZ522-100400- /O.NEW.KVEF.EH.A.0002.210614T1700Z-210619T0300Z/ /O.CON.KVEF.HW.W.0005.000000T0000Z-210610T0300Z/ Death Valley National Park- Including Furnace Creek, Stovepipe Wells, and Shoshone 104 PM PDT Wed Jun 9 2021 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...EXCESSIVE HEAT WATCH IN EFFECT FROM MONDAY MORNING THROUGH FRIDAY EVENING... * WHAT...For the High Wind Warning, south winds 25 to 35 mph with gusts up to 60 mph. For the Excessive Heat Watch, dangerously hot conditions with temperatures up to 117 to 126 possible. * WHERE...Death Valley National Park. * WHEN...For the High Wind Warning, until 8 PM PDT this evening. For the Excessive Heat Watch, from Monday morning through Friday evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. Extreme heat next week will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. Monitor the latest forecasts for updates on the increasingly hot temperatures next week. Be prepared to drink plenty of fluids, stay in an air- conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$ CAZ519>521-NVZ014-100300- /O.CON.KVEF.HW.W.0005.000000T0000Z-210610T0300Z/ Eastern Sierra Slopes-Owens Valley-White Mountains of Inyo County- Esmeralda and Central Nye County- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, Olancha, Westgard Pass, Bristlecone Pine, Beatty, Goldfield, Silver Peak, and Dyer 104 PM PDT Wed Jun 9 2021 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected. The potential for the strongest winds is in the lee of the Sierra and in the lee of the White Mountains. * WHERE...In Nevada, Esmeralda and Central Nye County. In California, Eastern Sierra Slopes, Owens Valley, White Mountains of Inyo County and Death Valley National Park. Strong crosswinds are possible along Highway 395. * WHEN...Through 8 PM PDT today. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ523-NVZ017-100400- /O.NEW.KVEF.EH.A.0002.210614T1700Z-210619T0300Z/ /O.CON.KVEF.WI.Y.0027.000000T0000Z-210610T0300Z/ Western Mojave Desert-Western Clark and Southern Nye County- Including Barstow, Daggett, Fort Irwin, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 104 PM PDT Wed Jun 9 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...EXCESSIVE HEAT WATCH IN EFFECT FROM MONDAY MORNING THROUGH FRIDAY EVENING... * WHAT...For the Wind Advisory, southwest winds 20 to 30 mph with gusts up to 50 mph. For the Excessive Heat Watch, dangerously hot conditions with temperatures up to 111 to 116 possible. * WHERE...In Nevada, Western Clark and Southern Nye County. In California, Western Mojave Desert. * WHEN...For the Wind Advisory, until 8 PM PDT this evening. For the Excessive Heat Watch, from Monday morning through Friday evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Extreme heat next week will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Monitor the latest forecasts for updates on the increasingly hot temperatures next week. Be prepared to drink plenty of fluids, stay in an air- conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$ AZZ036-NVZ021-100400- /O.NEW.KVEF.EH.A.0002.210614T1700Z-210619T0300Z/ /O.CON.KVEF.LW.Y.0010.000000T0000Z-210610T0300Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 104 PM PDT Wed Jun 9 2021 /104 PM MST Wed Jun 9 2021/ ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING... ...EXCESSIVE HEAT WATCH IN EFFECT FROM MONDAY MORNING THROUGH FRIDAY EVENING... * WHAT...For the Lake Wind Advisory, south winds 20 to 25 mph with gusts up to 40 mph. For the Excessive Heat Watch, dangerously hot conditions with temperatures up to 115 to 122 possible. * WHERE...In Arizona, Lake Mead National Recreation Area. In Nevada, Lake Mead National Recreation Area. * WHEN...For the Lake Wind Advisory, until 8 PM PDT /8 PM MST/ this evening. For the Excessive Heat Watch, from Monday morning through Friday evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. Extreme heat next week will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. Monitor the latest forecasts for updates on the increasingly hot temperatures next week. Be prepared to drink plenty of fluids, stay in an air- conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$ NVZ015-019-100300- /O.CON.KVEF.WI.Y.0027.000000T0000Z-210610T0300Z/ Lincoln County-Spring Mountains-Red Rock Canyon- Including Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, The Town Of Mt Charleston, and Red Rock Canyon 104 PM PDT Wed Jun 9 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts 40 to 50 mph expected. * WHERE...In Nevada, Lincoln County, Western Clark and Southern Nye County and the Spring Mountains-Red Rock Canyon area. In California, the Western Mojave Desert. * WHEN...through 8 PM PDT today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ002-003-CAZ524>527-NVZ016-020-022-100400- /O.NEW.KVEF.EH.A.0002.210614T1700Z-210619T0300Z/ Lake Havasu and Fort Mohave-Northwest Deserts- Eastern Mojave Desert-Morongo Basin-Cadiz Basin- San Bernardino County-Upper Colorado River Valley- Northeast Clark County-Las Vegas Valley-Southern Clark County- Including Lake Havasu City, Desert Hills, Topock, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Vidal Junction, Needles, Mesquite, Overton, Moapa, Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, Searchlight, and Cal-Nev-Ari 104 PM PDT Wed Jun 9 2021 /104 PM MST Wed Jun 9 2021/ ...EXCESSIVE HEAT WATCH IN EFFECT FROM MONDAY MORNING THROUGH FRIDAY EVENING... * WHAT...Dangerously hot conditions with temperatures of 110 to 116 possible. * WHERE...Portions of northwest Arizona, southeast California and southern Nevada. * WHEN...From Monday morning through Friday evening. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on the increasingly hot temperatures next week. Be prepared to drink plenty of fluids, stay in an air- conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. This is especially true during warm or hot weather when car interiors can reach lethal temperatures in a matter of minutes. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
3 follow-up statements
322 WWUS75 KVEF 100247 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 747 PM PDT Wed Jun 9 2021 CAZ522-101200- /O.EXP.KVEF.HW.W.0005.000000T0000Z-210610T0300Z/ /O.CON.KVEF.EH.A.0002.210614T1700Z-210619T0300Z/ Death Valley National Park- Including Furnace Creek, Stovepipe Wells, and Shoshone 747 PM PDT Wed Jun 9 2021 ...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH FRIDAY EVENING... ...HIGH WIND WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING... * WHAT...Winds will continue to diminish through the remainder of the evening hours. Dangerously hot conditions next week with temperatures 117 to 126 possible. * WHERE...Death Valley National Park. * WHEN...From Monday morning through Friday evening. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Be prepared to drink plenty of fluids, stay in an air- conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. This is especially true during warm or hot weather when car interiors can reach lethal temperatures in a matter of minutes. && $$ CAZ519>521-NVZ014-100400- /O.EXP.KVEF.HW.W.0005.000000T0000Z-210610T0300Z/ Eastern Sierra Slopes-Owens Valley-White Mountains of Inyo County- Esmeralda and Central Nye County- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, Olancha, Westgard Pass, Bristlecone Pine, Beatty, Goldfield, Silver Peak, and Dyer 747 PM PDT Wed Jun 9 2021 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING... Winds will continue to diminish through the remainder of the evening hours. The high wind warning will be allowed to expire at 8 pm. $$ CAZ523-NVZ017-101200- /O.EXP.KVEF.WI.Y.0027.000000T0000Z-210610T0300Z/ /O.CON.KVEF.EH.A.0002.210614T1700Z-210619T0300Z/ Western Mojave Desert-Western Clark and Southern Nye County- Including Barstow, Daggett, Fort Irwin, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 747 PM PDT Wed Jun 9 2021 ...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH FRIDAY EVENING... ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... * WHAT...Winds will continue to diminish through the remainder of the evening hours. Dangerously hot conditions with temperatures of 111 to 116 possible. * WHERE...In Nevada, Western Clark and Southern Nye County. In California, Western Mojave Desert. * WHEN...From Monday morning through Friday evening. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Be prepared to drink plenty of fluids, stay in an air- conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. This is especially true during warm or hot weather when car interiors can reach lethal temperatures in a matter of minutes. && $$ AZZ036-NVZ021-101200- /O.EXP.KVEF.LW.Y.0010.000000T0000Z-210610T0300Z/ /O.CON.KVEF.EH.A.0002.210614T1700Z-210619T0300Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 747 PM PDT Wed Jun 9 2021 /747 PM MST Wed Jun 9 2021/ ...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH FRIDAY EVENING... ...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS EVENING... * WHAT...Winds will continue to diminish through the remainder of the evening hours. Dangerously hot conditions with temperatures of 115 to 122 possible. * WHERE...In Nevada, Lake Mead National Recreation Area. In Arizona, Lake Mead National Recreation Area. * WHEN...From Monday morning through Friday evening. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Be prepared to drink plenty of fluids, stay in an air- conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. This is especially true during warm or hot weather when car interiors can reach lethal temperatures in a matter of minutes. && $$ NVZ015-100400- /O.EXP.KVEF.WI.Y.0027.000000T0000Z-210610T0300Z/ Lincoln County- Including Caliente, Pioche, Panaca, Hiko, Alamo, and Rachel 747 PM PDT Wed Jun 9 2021 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... Winds will continue to diminish through the remainder of the evening hours. The wind advisory will be allowed to expire at 8 pm. $$ NVZ019-101200- /O.EXT.KVEF.WI.Y.0027.000000T0000Z-210610T1200Z/ Spring Mountains-Red Rock Canyon- Including The Town Of Mt Charleston and Red Rock Canyon 747 PM PDT Wed Jun 9 2021 ...WIND ADVISORY EXTENDED...NOW IN EFFECT UNTIL 5 AM PDT THURSDAY... * WHAT...Southwest winds look to peak between 11 pm this evening and 3 am Thursday morning. Speed of 25 to 35 mph with gusts up to 50 mph possible. * WHERE...Spring Mountains-Red Rock Canyon. * WHEN...Until 5 AM PDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ002-003-CAZ524>527-NVZ016-020-022-101200- /O.CON.KVEF.EH.A.0002.210614T1700Z-210619T0300Z/ Lake Havasu and Fort Mohave-Northwest Deserts- Eastern Mojave Desert-Morongo Basin-Cadiz Basin- San Bernardino County-Upper Colorado River Valley- Northeast Clark County-Las Vegas Valley-Southern Clark County- Including Lake Havasu City, Desert Hills, Topock, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Vidal Junction, Needles, Mesquite, Overton, Moapa, Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, Searchlight, and Cal-Nev-Ari 747 PM PDT Wed Jun 9 2021 /747 PM MST Wed Jun 9 2021/ ...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH FRIDAY EVENING... * WHAT...Dangerously hot conditions with temperatures of 110 to 116 possible. * WHERE...Portions of northwest Arizona, southeast California and southern Nevada. * WHEN...From Monday morning through Friday evening. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Be prepared to drink plenty of fluids, stay in an air- conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. This is especially true during warm or hot weather when car interiors can reach lethal temperatures in a matter of minutes. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
031 WWUS75 KVEF 101200 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 500 AM PDT Thu Jun 10 2021 NVZ019-101300- /O.EXP.KVEF.WI.Y.0027.000000T0000Z-210610T1200Z/ Spring Mountains-Red Rock Canyon- Including The Town Of Mt Charleston and Red Rock Canyon 500 AM PDT Thu Jun 10 2021 ...WIND ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING... The Advisory will be allowed to expire although winds will continue to be gusty in some locations for another hour or two. $$ AZZ002-003-036-CAZ522>527-NVZ016-017-020>022-110000- /O.CON.KVEF.EH.A.0002.210614T1700Z-210619T0300Z/ Lake Havasu and Fort Mohave-Northwest Deserts- Lake Mead National Recreation Area-Death Valley National Park- Western Mojave Desert-Eastern Mojave Desert-Morongo Basin- Cadiz Basin-San Bernardino County-Upper Colorado River Valley- Northeast Clark County-Western Clark and Southern Nye County- Las Vegas Valley-Southern Clark County- Including Lake Havasu City, Desert Hills, Topock, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Vidal Junction, Needles, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 500 AM PDT Thu Jun 10 2021 /500 AM MST Thu Jun 10 2021/ ...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH FRIDAY EVENING... * WHAT...Dangerously hot conditions with temperatures of 110 to 116 possible in many locations and could exceed 120 degrees by Tuesday in places like the Colorado River Valley and Death Valley National Park. * WHERE...Portions of northwest Arizona, southeast California and southern Nevada. * WHEN...From Monday morning through Friday evening. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Be prepared to drink plenty of fluids, stay in an air- conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. This is especially true during warm or hot weather when car interiors can reach lethal temperatures in a matter of minutes. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
132 WWUS75 KVEF 102021 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 121 PM PDT Thu Jun 10 2021 AZZ002-003-036-CAZ522>527-NVZ016-017-020>022-111000- /O.UPG.KVEF.EH.A.0002.210614T1700Z-210619T0300Z/ /O.NEW.KVEF.EH.W.0002.210614T1700Z-210618T2000Z/ Lake Havasu and Fort Mohave-Northwest Deserts- Lake Mead National Recreation Area-Death Valley National Park- Western Mojave Desert-Eastern Mojave Desert-Morongo Basin- Cadiz Basin-San Bernardino County-Upper Colorado River Valley- Northeast Clark County-Western Clark and Southern Nye County- Las Vegas Valley-Southern Clark County- Including Lake Havasu City, Desert Hills, Topock, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Vidal Junction, Needles, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 121 PM PDT Thu Jun 10 2021 /121 PM MST Thu Jun 10 2021/ ...EXCESSIVE HEAT WARNING IN EFFECT FROM 10 AM PDT /10 AM MST/ MONDAY TO 1 PM PDT /1 PM MST/ FRIDAY... * WHAT...Dangerously hot conditions with temperatures of 108 to 116 in many locations on Monday with temperatures increasing 2 to 3 degrees on both Tuesday and Wednesday. Temperatures are likely to exceed 120 degrees by Wednesday in locations like the Colorado River Valley and Death Valley National Park. * WHERE...Portions of northwest Arizona, southeast California and southern Nevada. * WHEN...From 10 AM PDT /10 AM MST/ Monday to 1 PM PDT /1 PM MST/ Friday. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this excessive heat watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this excessive heat watch went out at Jun 9, 9:00 AM PDT, 4 hours 4 minutes earlier.
Area forecast discussion, Jun 9, 9:00 AM PDT, 4 hours 4 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 900 AM PDT Wed Jun 9 2021 .SYNOPSIS...Troughing off the California coast this morning will gradually move onshore later today, generating gusty winds and areas of blowing dust this afternoon and evening. The winds will create difficult driving conditions due to strong crosswinds and increase the potential for rapid fire spread. Below normal temperatures today will decrease further on Thursday, but then will rapidly increase Friday through early next week when the next round of moderate to high heat risk impacts are likely. && .UPDATE...Overall forecast remains in good shape and no updates are planned this morning. Shortwave trough will lift into the Great Basin this evening, and strong winds are still anticipated mainly across Inyo county and Esmeralda/central Nye counties. Given the dry and gusty conditions, widespread enhanced fire danger is also expected. -OUTLER- && .SHORT TERM...Today and Thursday. Today's synoptic pattern features deep troughing off the west coast with a potent shortwave moving along the base of the trough and approaching the California coast. The shortwave is forecast to reach the central coastline late this afternoon and lift east- northeast across central Nevada tonight and into northern Utah on Thursday. Precipitation is a little to no concern with available moisture severely limited this far south. Perhaps dynamics associated with the wave and terrain effects could be enough to produce a few showers or even a thunderstorm over the southern Sierra later this afternoon into this evening but currently, we have conditions dry everywhere. Something to keep an eye on regardless. The biggest concern with higher impacts are expected from the wind. Model forecasts continue to generate widespread strong wind gusts of 40-50 mph across much of our western and northern areas. The areas of greatest concern are located within a belt of more intense winds extending from the eastern Sierra slopes east across the Owens Valley, White Mountains, Death Valley National Park, Esmeralda County, and central Nye County. A High Wind Warning is in effect for this area where higher gusts between 50-60 mph are expected. A few locations, especially in the lee of mountain ranges, could see gusts exceed 60 mph for short periods. The strong winds will create difficult driving conditions especially for high profile vehicles due to strong crosswinds and areas of blowing dust that could rapidly reduce visibility. Less impactful winds are expected along the I-15 corridor east of Baker CA up through Clark County to the Utah border where gusts of 30-40 mph are expected. Areas of blowing dust are possible especially in dust prone areas such as near dry lake beds. Areas along and south of I-40 including Lake Havasu will see gusts generally in the 20-30 mph range from this system. In Las Vegas, we will likely see the strongest winds late in the afternoon into the early evening. Wind Advisory level winds are possible in portions of the western valley and this should be re- evaluated after the morning model data is in. Decided to add a Lake Wind Advisory for Lake Mead and Lake Mohave where sustained winds of 20-25 mph may be marginal for this product but gusts could exceed 35-40 mph for a few hours in the late afternoon and early evening creating higher wave activity. The weather conditions on Thursday are expected to quiet with mild temperatures about 7-10 degrees below normal, which will be relatively cool for the time of year. It is expected to be mostly clear and dry with no wind concerns. .LONG TERM...Friday through Monday. The focus of the long term will continue to be the rapid warm up expected across the region in response to ridging building over the western CONUS. The majority of the variance in the inter-ensemble members for over the weekend and early next week is not found in the magnitude of the ridge itself, but the influence troughing over the Pacific will have on its positioning. The implications for the long term forecast is mostly how above normal our temperatures will get and for how long. Confidence is already rather high that heat risk values will begin to reach major levels for about half of the CWA by as early as Monday and a watch will likely be needed in the next day or so. The main question is how long this will last. As far as previously mentioned QPF potential, it looks like at the very least, the trend is to push this potential back to mid to late week, if any. 00Z Cluster Analysis held on to at least one cluster of solutions leading towards measurable QPF across Mohave in the 8- 10 period...and even CPC upgraded the 8-14 outlook to mention a slight favoring for above average precipitation, but the 12Z run pushed this potential much farther east, perhaps favoring a stronger influence of the Pacific troughing. This would indicate a reprieve from the heat if so. Will continue to monitor these trends. && .AVIATION...For McCarran...South to southwest winds gusting 20 to 30 knots can be expected again today, possibly shifting more westerly this evening, before finally subsiding and possibly turning northwesterly Thursday. No operationally significant clouds or weather expected. For the rest of southern Nevada, northwest Arizona and southeast California...Gusty south to southwest winds are expected again this afternoon, with gusts of 30 to 50 knots in south central Nevada and southeast California, and 20 to 30 knots in far southern Nevada and northwest Arizona. Lighter winds are expected Thursday, with a shift to a more northerly direction expected for the southern Great Basin and possibly the northern portions of the Mojave Desert. No operationally significant clouds or weather expected. && .FIRE WEATHER... Critical fire weather conditions will continue through this evening when gusty southerly winds combine with critically low humidity in the afternoon and early evening hours. The strongest winds are expected north and west of I-15, increasing to 25-35 mph with gusts 35-50 mph. Some locations in Inyo County, central Nye County and Esmeralda County could see gusts greater than 60 mph. Winds are not expected to be as strong south of the I-15, ranging from 15-25 mph with gusts to around 35 mph. Fire concerns decrease substantially on Thursday when lighter winds and cooler temperatures are expected. Late in the weekend and early next week, heat will become an issue once again. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Salmen AVIATION...Morgan For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 2:15 AM PDT | Lake Wind Advisory | VEF | 18 hr |
Nearby
Excessive Heat Watches in Nevada, 2021Excessive Heat Watches in California, 2021Excessive Heat Watches in Arizona, 2021Every excessive heat watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.